Translator Disclaimer
November, 1985 Identifiability of Continuous Mixtures of Unknown Gaussian Distributions
C. Bruni, G. Koch
Ann. Probab. 13(4): 1341-1357 (November, 1985). DOI: 10.1214/aop/1176992817

Abstract

The problem of the identifiability of the mixing distribution and of the unknown parameters for a continuous mixture of Gaussian distributions is considered. Relevance of the problem under various analytical, statistical, and applicative points of view is stressed. Uniqueness of the mixing distribution and of the mean and variance functions for the mixed Gaussian distribution is proved. Furthermore, their continuous dependence on the mixture itself is proved under suitable topologies. These results also extend to the multidimensional case and to the case of non-Gaussian distributions, and/or signed mixing measure.

Citation

Download Citation

C. Bruni. G. Koch. "Identifiability of Continuous Mixtures of Unknown Gaussian Distributions." Ann. Probab. 13 (4) 1341 - 1357, November, 1985. https://doi.org/10.1214/aop/1176992817

Information

Published: November, 1985
First available in Project Euclid: 19 April 2007

zbMATH: 0588.60014
MathSciNet: MR806230
Digital Object Identifier: 10.1214/aop/1176992817

Subjects:
Primary: 60E05
Secondary: 45B05

Rights: Copyright © 1985 Institute of Mathematical Statistics

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.13 • No. 4 • November, 1985
Back to Top